Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 5, NWS Wichita, KS

May 10, 2010Cowley County, Kansas

NWS Wichita, KS issued this tornado warning at May 10, 2010, 4:41 PM CDT for Cowley County, Kansas. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2010, 4:41 PM CDT (21:41 UTC)
Expired
May 10, 2010, 5:29 PM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Cowley County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:55 PM CDTTSTM WND GST 60Winfield, KS
May 10, 4:55 PM CDTTSTM WND GST 63Arkansas City, KS
May 10, 5:05 PM CDTTORNADO6 E Arkansas City, KS
May 10, 5:25 PM CDTFUNNEL CLOUD4 N Dexter, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:25 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 677 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
677 m²/s²
0-3 km storm-relative helicity
749 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WFUS53 KICT 102141
TORICT
KSC035-102245-
/O.NEW.KICT.TO.W.0005.100510T2141Z-100510T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT MON MAY 10 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A CONFIRMED TORNADO NEAR CHILOCCO...OR 20 MILES SOUTHWEST
  OF WINFIELD. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...ARKANSAS CITY...BURDEN...DEXTER...STROTHER FIELD
  AIRPORT...MAPLE CITY AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3700 9714 3728 9714 3743 9657 3699 9653
      3699 9702
TIME...MOT...LOC 2142Z 260DEG 30KT 3701 9711

$$

COOK
4 follow-up statements
301 
WWUS53 KICT 102152
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT MON MAY 10 2010

KSC035-102245-
/O.CON.KICT.TO.W.0005.000000T0000Z-100510T2245Z/
COWLEY KS-
452 PM CDT MON MAY 10 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY COUNTY UNTIL 545 PM
CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR ARKANSAS CITY...OR 15 MILES SOUTH OF
WINFIELD...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINFIELD...DEXTER...BURDEN...STROTHER FIELD AIRPORT...MAPLE CITY
  AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3700 9714 3728 9714 3743 9657 3699 9653
      3699 9702
TIME...MOT...LOC 2152Z 253DEG 30KT 3708 9702

$$

JAKUB
472 
WWUS53 KICT 102158
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT MON MAY 10 2010

KSC035-102245-
/O.CON.KICT.TO.W.0005.000000T0000Z-100510T2245Z/
COWLEY KS-
458 PM CDT MON MAY 10 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR COWLEY COUNTY UNTIL 545 PM
CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR ARKANSAS CITY...OR 13 MILES SOUTH OF
WINFIELD...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINFIELD...DEXTER...BURDEN...MAPLE CITY AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3700 9714 3728 9714 3743 9657 3699 9653
      3699 9702
TIME...MOT...LOC 2159Z 253DEG 30KT 3710 9695

$$

JAKUB
325 
WWUS53 KICT 102211
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
511 PM CDT MON MAY 10 2010

KSC035-102245-
/O.CON.KICT.TO.W.0005.000000T0000Z-100510T2245Z/
COWLEY KS-
511 PM CDT MON MAY 10 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN COWLEY COUNTY
UNTIL 545 PM CDT...

AT 507 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE 
GROUND 6 MILES EAST OF ARKANSAS CITY. THIS TORNADO WAS LOCATED NEAR 
DEXTER...OR 12 MILES SOUTHEAST OF WINFIELD...MOVING NORTHEAST AT 60 
MPH.

LOCATIONS IMPACTED INCLUDE...
  DEXTER...BURDEN AND CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3700 9684 3730 9694 3743 9657 3699 9653
TIME...MOT...LOC 2210Z 246DEG 52KT 3718 9674

$$

JAKUB
138 
WWUS53 KICT 102229
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT MON MAY 10 2010

KSC035-102239-
/O.CAN.KICT.TO.W.0005.000000T0000Z-100510T2245Z/
COWLEY KS-
529 PM CDT MON MAY 10 2010

...THE TORNADO WARNING FOR EASTERN COWLEY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3700 9684 3730 9694 3743 9657 3699 9653
TIME...MOT...LOC 2229Z 246DEG 52KT 3729 9642

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 10, 3:19 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 10, 3:19 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT MON MAY 10 2010

.UPDATE...
WE ARE SENDING OUT A QUICK UPDATE TO INCREASE THE THUNDERSTORM
CHANCES ACROSS AREAS ALONG AND WEST OF I-35/I-135.

COX
&&

.PREV DISCUSSION... /ISSUED 158 PM CDT MON MAY 10 2010/

DISCUSSION...
FORECAST UPDATES WILL HIGHLIGHT SIGNIFICANT SEVERE WEATHER
POTENTIAL FOR TONIGHT...FOLLOWED BY MORE ROUNDS OF ACTIVE WEATHER
FOR TUESDAY NIGHT-THURSDAY.

TONIGHT
A VOLATILE WEATHER SITUATION FOR THE REGION TODAY. EXPECT STORMS TOO
RAPIDLY DEVELOP JUST WEST AND SOUTHWEST OF OUR AREA THIS
AFTERNOON...AS MID-LEVEL COOLING FROM VIGOROUS WAVE APPROACHES AND
WEAKENS THE CAP. THE STORMS WILL QUICKLY BECOME SEVERE ESPECIALLY
FOR LOCATIONS TO THE SOUTH WHERE HIGHER INSTABILITY CAN SUPPORT
AND MAINTAIN SUPERCELL STRUCTURE LONGER DUE TOO THE EXTREME SHEAR
TRYING TO RIP STORMS APART FURTHER NORTH. STORM MOTION WILL BE
MUCH FASTER THAN NORMAL WITH A NORTHEAST MOVEMENT OF 50-55MPH. A
FEW STRONG TO VIOLENT TORNADOES WILL BE POSSIBLE ACROSS OKLAHOMA
WHICH COULD VENTURE NORTHEAST INTO SOUTHERN KANSAS...MAINLY AFTER
4PM. LONG-LIFE SUPERCELLS WILL BE MORE FAVORABLE ACROSS OKLAHOMA
WHERE AMPLE HEATING IS CREATING A BIGGER WARM SECTOR...BUT
SOUTHERN KANSAS WILL BE IN CLOSE PROXIMITY SO A RISK STILL EXISTS
EVEN WITH A SMALLER/NARROW WARM SECTOR. OTHERWISE ONCE THE MID-LEVEL
WIND MAX AND VEERING WINDS FROM UPPER SYSTEM CATCHES UP TO THE
CONVECTION IT WILL ALTER THE SHEAR ENVIRONMENT...AND SUPERCELLS
COULD EVOLVE INTO A BOWING LINE SEGMENT OF DAMAGING WINDS MAINLY
EAST OF THE KANSAS TURNPIKE BY THIS EVENING.

TUE-THU
FRONTAL BOUNDARY WILL RE-ORGANIZE ITSELF ON TUESDAY AND LIFT
NORTHWARD AS A WARM FRONT TUESDAY NIGHT...WITH ELEVATED CONVECTION
BECOMING FAVORABLE OVER NIGHT. THE BULK OF THE ACTIVITY LOOKS TO
AFFECT MAINLY CENTRAL AND NORTHERN KANSAS AND WILL ASSIGN HIGHER
POPS OVER CENTRAL KANSAS. THE COMBINATION OF SHEAR/ELEVATED
INSTABILITY COULD YIELD STRONG TO SEVERE STORMS. A STRONG COLD FRONT
IS EXPECTED TO SURGE SOUTHWARD INTO CENTRAL KANSAS WEDNESDAY
AFTERNOON...SETTING THE STAGE FOR MORE POSSIBLE SEVERE WEATHER. THE
FRONTAL BOUNDARY LOOKS TO SLOW DOWN AND BECOME MORE PARALLEL TO
MID-UPPER LEVEL FLOW FOR WEDNESDAY NIGHT INTO THURSDAY. IF THIS
SIGNAL REMAINS CONSISTENT THEN HEAVY RAIN POTENTIAL WOULD INCREASE
ACROSS SOUTH CENTRAL/SOUTHEAST KANSAS.

EXTENDED: FRI-MON
NEXT UPPER LEVEL SYSTEM LOOKS TO MOVE TOWARDS THE REGION FOR THE
FRIDAY/SATURDAY PERIOD WITH FRONTAL BOUNDARY JUST TO THE SOUTH.
MOISTURE COULD BEGIN TO OVER RUN THIS BOUNDARY BEGINNING FRIDAY
NIGHT INTO SATURDAY...THUS WILL INTRODUCE SOME PRECIPITATION
CHANCES. THE WEATHER PATTERN COULD REMAIN UNSETTLED FOR SUNDAY AND
MONDAY WITH THE UPPER SYSTEM TAKING ITS TIME TO MOVE ACROSS THE
AREA...BUT WILL LEAVE THINGS DRY AT THIS JUNCTURE AND MONITOR LATE
MODEL TRENDS FOR SYSTEM TIMING. DAILY TEMPERATURES WOULD FAVOR
COOLER THAN NORMAL THIS PERIOD AS SURFACE FRONT REMAINS SOUTH OF
KANSAS.

JAKUB

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHEN THE
CEILINGS WILL BE ABLE TO CLIMB INTO THE MVFR CATEGORY IN SOUTH
CENTRAL AND SOUTHEAST KANSAS. LATEST VISIBLE IMAGERY WAS SHOWING
THE CLEARING LINE STRETCHING FROM DDC TO JWG. BASED ON
EXTRAPOLATION...IT APPEARS LIKE THIS CLEARING LINE SHOULD REACH
ICT/HUT BETWEEN 21Z AND 22Z. THE REMAINDER OF THE FORECAST AREA
MAY REMAIN IN THE IFR CEILINGS DURING THE MAJORITY OF THE
AFTERNOON. AT THIS POINT...THE BEST SHOT FOR SIGNIFICANT STORMS
BEFORE 00Z WILL BE AT THE HUT/ICT TAF SITES. AFTER 00Z IT LOOKS
LIKE THE STORMS SHOULD ARRIVE AT THE CNU TAF SITE. FURTHER NORTH
IT LOOKS LIKE THE IFR CEILINGS COULD LINGER WELL INTO
TONIGHT...BUT SOME SEVERE HAIL PRODUCING STORMS ARE STILL POSSIBLE
MAINLY BETWEEN 22 AND 00Z.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  74  60  83 /  40   0  40  40
HUTCHINSON      48  71  57  80 /  40   0  50  50
NEWTON          49  72  57  79 /  50   0  50  50
ELDORADO        51  74  59  80 /  60  10  50  40
WINFIELD-KWLD   52  78  63  83 /  50  10  30  40
RUSSELL         44  67  50  70 /  20   0  60  30
GREAT BEND      45  68  52  81 /  20   0  50  30
SALINA          47  68  52  72 /  40   0  60  60
MCPHERSON       48  70  56  77 /  40   0  50  50
COFFEYVILLE     56  78  64  80 /  80  20  30  20
CHANUTE         55  76  62  78 /  80  10  40  20
IOLA            54  75  61  78 /  80  10  50  30
PARSONS-KPPF    56  78  64  79 /  80  20  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 12:03 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1203 PM CDT MON MAY 10 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1203 PM CDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE STILL POSSIBLE IN PORTIONS OF SOUTHEAST
KANSAS THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THIS
ACTIVITY.

THERE IS POTENTIAL FOR SIGNIFICANT SEVERE WEATHER THIS AFTERNOON
AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS...AS A
STRONG STORM SYSTEM AND ASSOCIATED DRYLINE MOVE EASTWARD ACROSS
THE AREA. ISOLATED TO WIDELY SCATTERED SUPERCELL THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL KANSAS AND NORTHWESTERN
OKLAHOMA. THESE STORMS WILL MOVE RAPIDLY EAST NORTHEASTWARD AT
SPEEDS OF 50 MPH. STRONG WIND SHEAR AND MODERATE INSTABILITY
INDICATES THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER WITH ANY OF
THESE STORMS...INCLUDING VERY LARGE HAIL...DAMAGING WINDS...AND
STRONG...LONG TRACK TORNADOES. THE HIGHEST RISK AREA FOR TORNADOES
WILL BE ALONG AND SOUTH OF A LINE FROM WICHITA TO IOLA. THE
SEVERE STORMS WILL EXIT FAR SOUTHEASTERN KANSAS LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AREA WIDE
TUESDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. LARGE
HAIL WILL BE THE MAIN THREAT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND
NIGHT AS A COLD FRONT MOVES THROUGH AN UNSTABLE AIRMASS ACROSS THE
AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THESE STORMS
PARTICULARLY WEDNESDAY NIGHT.

LINGERING THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY
NIGHT ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING
ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/JMC

In the hours before

Local storm report, May 10, 4:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             2 ESE SPIVEY            37.43N 98.14W
05/10/2010  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

&&

ELDER
Local storm report, May 10, 4:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             10 S KINGMAN            37.50N 98.11W
05/10/2010  E1.75 INCH       KINGMAN            KS   LAW ENFORCEMENT

&&

REC
Special weather statement, May 10, 4:36 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT MON MAY 10 2010

KSZ032-102200-
RUSSELL-
436 PM CDT MON MAY 10 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GORHAM...OR 12 MILES WEST OF RUSSELL...AND
MOVING EAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COOK
Local storm report, May 10, 4:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
437 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             WALDO                   39.12N 98.80W
05/10/2010  E0.50 INCH       RUSSELL            KS   TRAINED SPOTTER

&&

ELDER
Local storm report, May 10, 4:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TORNADO          8 WNW NORWICH           37.50N 97.98W
05/10/2010                   KINGMAN            KS   TRAINED SPOTTER

&&

REC
Local storm report, May 10, 4:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          S GEUDA SPRINGS         37.11N 97.15W
05/10/2010                   SUMNER             KS   EMERGENCY MNGR

&&

ELDER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:20 PM CDTSevere Thunderstorm WarningICTHarper, Kingman40 min
May 10, 3:39 PM CDTSevere Thunderstorm WarningICTHarper, Sumner66 min
May 10, 3:48 PM CDTSevere Thunderstorm WarningICTReno19 min
May 10, 4:09 PM CDTSevere Thunderstorm WarningICTKingman66 min
May 10, 4:12 PM CDTTornado WarningICTCowley, Sumner33 min
May 10, 4:13 PM CDTTornado WarningICTKingman32 min
May 10, 4:34 PM CDTTornado WarningICTKingman, Sedgwick26 min
May 10, 4:50 PM CDTTornado WarningICTSedgwick40 min
May 10, 4:57 PM CDTSevere Thunderstorm WarningICTKingman, Reno20 min
May 10, 5:01 PM CDTSevere Thunderstorm WarningICTRussell15 min
May 10, 5:08 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice11 min
May 10, 5:14 PM CDTSevere Thunderstorm WarningICTButler31 min
May 10, 5:18 PM CDTTornado WarningICTChautauqua, Cowley, Elk23 min
May 10, 5:22 PM CDTAreal Flood WarningICTSedgwick3 hr
May 10, 5:29 PM CDTSevere Thunderstorm WarningICTSedgwick61 min
May 10, 5:54 PM CDTSevere Thunderstorm WarningICTButler37 min
May 10, 5:57 PM CDTSevere Thunderstorm WarningICTCowley, Sumner40 min
May 10, 6:00 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline30 min
May 10, 6:10 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice49 min
May 10, 6:10 PM CDTWind AdvisoryICTButler, Cowley, Harper, Harvey, Kingman, Reno and 2 more111 min
May 10, 6:11 PM CDTSevere Thunderstorm WarningICTButler, Cowley23 min
May 10, 6:17 PM CDTSevere Thunderstorm WarningICTCowley28 min
May 10, 6:23 PM CDTSevere Thunderstorm WarningICTElk, Greenwood52 min
May 10, 6:27 PM CDTAreal Flood WarningICTButler, Elk, Greenwood99 min
May 10, 6:34 PM CDTTornado WarningICTChautauqua56 min
May 10, 6:36 PM CDTSevere Thunderstorm WarningICTChautauqua40 min
May 10, 6:38 PM CDTSevere Thunderstorm WarningICTWilson, Woodson62 min
May 10, 6:57 PM CDTSevere Thunderstorm WarningICTMontgomery49 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.